Isotretinoin may impair wound healing after tattoo

Isotretinoin may impair wound healing after tattoo

(HealthDay)—Isotretinoin may impair wound healing after tattooing, according to a case report published online June 16 in the International Journal of Dermatology.

Nicolas Kluger, M.D., Ph.D., from the University of Helsinki, and Christelle Comte, M.D., from private practice in Paris, present the case of a 19-year-old woman who underwent tattooing while taking 20 mg isotretinoin for acne; she did not consult with her dermatologist before tattooing and did not inform the tattooist of ongoing treatment.

The authors note that the tattooing was uneventful, but the patient presented with impaired tattoo . There was no infection, and with use of a proper moisturizer the tattoo eventually healed. The aesthetic result was unsatisfactory. The patient is completing isotretinoin treatment prior to a second tattoo session.

"Our case illustrates that oral isotretinoin could impair after tattooing," the authors write. "Retrospective surveys on young with isotretinoin who got a tattoo, with emphasis on the cumulated and daily dose of at time of tattooing, would help to assess whether there is a real impact or not."


Explore further

Low-dose isotretinoin therapeutic for seborrhea

More information: Abstract
Full Text (subscription or payment may be required)

Copyright © 2017 HealthDay. All rights reserved.

Citation: Isotretinoin may impair wound healing after tattoo (2017, June 22) retrieved 16 October 2019 from https://medicalxpress.com/news/2017-06-isotretinoin-impair-wound-tattoo.html
This document is subject to copyright. Apart from any fair dealing for the purpose of private study or research, no part may be reproduced without the written permission. The content is provided for information purposes only.
0 shares

Feedback to editors

User comments

Please sign in to add a comment. Registration is free, and takes less than a minute. Read more